Kansas, 2006

Lightning Strike in Kansas, August 14, 2006

August 14, 2006 · NWS EAX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Aug 13, 2:54 PM CST, 10 hours 46 minutes earlier.

Area forecast discussion, Aug 13, 2:54 PM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
354 PM CDT SUN AUG 13 2006

.DISCUSSION...

SURFACES OBS SHOW A FRONT LOCATED IN EASTERN NEBRASKA THIS
AFTERNOON. EARLY MORNING CONVECTION...ASSOCIATED WITH THE ISENTROPIC
LIFT WITHIN THE PREFRONTAL TROUGH AHEAD OF THE FRONT...CONTINUED TO
PERCOLATE ALONG FROM SOUTH CENTRAL KANSAS NORTHEAST THROUGH NEBRASKA
AND IOWA...JUST BARLEY GRAZING THE EXTREME NORTHWEST CORNER OF
MISSOURI AHEAD OF THE FRONT THROUGH THE EARLY AFTERNOON HOURS. IN
THE BIGGER PICTURE THE FRONT TO OUR NORTH IS A SURFACE REFLECTION OF
A TROUGH MOVING EAST THROUGH CENTRAL CANADA AND THE NORTHERN PLAINS.
SUBTROPICAL MOISTURE WAS FEEDING INTO THE LEADING EDGE OF THE TROUGH
WITH THE HELP OF A GULF COAST ANTICYCLONE.

THE AFTERNOON HOURS WILL SAW LOW LEVEL LAPSE RATES CONTINUE TO
STEEPEN ACROSS MISSOURI AND EASTERN KANSAS AS SURFACE TEMPERATURES
CLIMB INTO THE 90S. EARLY AFTERNOON HOURS MLCAPE VALUES WERE RUNNING
AS HIGH AS 3500 J/KG IN FAR NORTHWEST MISSOURI...WITH VALUES
TRENDING DOWN AS YOU MOVE TOWARDS CENTRAL MISSOURI. UPPER AIR
SOUNDING FROM 12Z...AND RUC ANALYSIS...STILL SHOWED A NICE MIDLEVEL
CAP IN PLACE FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI DUE TO
WARM 600 MB TEMPERATURES. A FEW ISOLATED STORMS POPPED UP TO OUR
SOUTH OVER THE OZARKS...BUT WERE NOT MOVING MUCH AND WERE VISIBLY
STRUGGLING UNDER THE CAP. HAVE LEFT SOME CHANCE POPS IN ACROSS EAST
CENTRAL KANSAS AND CENTRAL MISSOURI FOR THE LATER AFTERNOON HOURS IN
CASE ANYTHING DRIFTS NORTH.

THE STORIES A LITTLE DIFFERENT IN THE NORTHEAST CORNER OF KANSAS AND
NORTHWEST CORNER OF MISSOURI EAST ALONG THE IOWA BORDER. NO CAP WAS
EVIDENT ACROSS THESE BORDER AREAS AS OF 2 PM WITH SURFACE BASED CAPE
VALUES OF 4000+ J/KG. WITH 0-3 KM SHEAR RANGING ABOVE 20 KTS THERE
IS ENOUGH SHEAR TO ORGANIZE STORM ACTIVITY. MODIFIED SOUNDINGS FROM
KOAX AND KTOP BOTH INDICATE THAT THE THERMODYNAMIC PROFILE WOULD
LEND ITSELF TOWARDS STRONG DOWNBURST WINDS WITH AN INVERTED V
SOUNDING. THE HAIL THREAT WILL BE MITIGATED BY FREEZING LEVELS NEAR
16 KFT...BUT ANY LONG LIVED ORGANIZED STORMS MIGHT BE ABLE TO
PRODUCE IT. IN ADDITION TO HAIL AND WINDS HEAVY RAIN WILL BE A
CONCERN AS PRECIPITABLE WATER VALUES SPIKE TO NEAR 2 INCH IN THE
PREFRONTAL TROUGH AHEAD OF THE FRONT.

STORMS ARE EXPECTED TO SPREAD SOUTHEAST ACROSS EASTERN KANSAS AND
THE NORTHERN HALF OF MISSOURI AS THE FRONT SLOWLY PUSHES SOUTH. THE
THREAT FOR WIDESPREAD SEVERE IS EXPECTED TO REMAIN CONFINED ALONG
THE NORTHERN EDGE OF THE CWA INTO THE EVENING HOURS. SHEAR INCREASES
AS THE FRONT PUSHES INTO NORTHERN MISSOURI...BUT THE INSTABILITY
FALLS OFF RAPIDLY AS SUNSET TAKING THE FUEL FOR THE SEVERE STORMS
WITH IT. THIS IS WHY THE CURRENT SEVERE THUNDERSTORM WATCH...718
UNTIL 10 PM...IS CONFINED TO AREAS ALONG AND NORTH OF A LINE FROM
ATCHISON KANSAS THROUGH GALLATIN MISSOURI AND UNIONVILLE.

MONDAY AND TUESDAY WILL SEE TEMPERATURES PREVAIL AROUND AND JUST
BELOW NORMAL AS A COOL CANADIAN SURFACE HIGH SETTLES SOUTHEAST
BEHIND THE FRONT MOVING THROUGH TONIGHT.

FOR THE LATER HALF OF THE WEEK A RIDGE WILL TRAVERSE THE CENTRAL
PLAINS. THIS WILL CONTINUE THE UPWARD TREND IN OUR TEMPERATURES
ACROSS THE FORECAST AREA...WITH ABOVE NORMAL TEMPERATURES
REAPPEARING MOST EVERYWHERE BY THURSDAY. GFS AND ECMWF BOTH INDICATE
THAT ANY NUMBER OF SHORTWAVES WILL ALSO BE SWEEPING THROUGH THE
NORTHERN PLAINS AS THE RIDGE MOVES THROUGH THE CENTRAL AND SOUTHERN
SECTIONS. THIS PATTERN PAINTS ANOTHER PICTURE FULL OF CONVECTION
ACROSS THE NORTHERN PLAINS STARTING LATE IN THE WORK WEEK AND
THROUGH NEXT WEEKEND. HAVE CONTINUED TO HANDLE THIS WITH SLIGHT
CHANCE POPS ACROSS THE NORTHERN REACHES OF THE FORECAST AREA DUE TO
THE HIGH DEGREE OF UNCERTAINTY IN THE TIMING AND PLACEMENT OF THESE
SMALL WAVES AND ASSOCIATED CONVECTION.

CUTTER

&&

.PREV DISCUSSION...

1137 AM...
MADE SOME REVISIONS TO AFTERNOON FORECASTS. CONCERNED WITH SOME
AIRMASS TYPE STORMS DEVELOPING OVER WESTERN AND CENTRAL MISSOURI IF
TEMPERATURES CAN REACH CONVECTION TEMPERATURES IN THE MIDDLE 90S.
ONE INHIBITOR MAY BE THE MID LEVEL LAPSE RATES..WITH A WARM NOSE
SHOWING UP IN THE 500 TO 600 MB LEVELS.  ANOTHER PROBLEM MAY BE THE
CURRENT CLOUDINESS THAT REMAINS FROM EARLIER ISENTROPIC
LIFT...HOLDING DOWN TEMPERATURES JUST A BIT. MAIN CONCERN FROM THESE
TYPES OF STORMS WILL BE DAMAGING WINDS...AS LOWER LEVELS...BELOW 800
MB...IS STILL PRETTY DRY.

REGARDING NORTHWEST MISSOURI...STILL LOOKING LIKE THE FRONT AND
ASSOCIATED CONVECTION WILL NOT BE MUCH OF A FACTOR UNTIL AFTER 5 PM.
CURRENT ACTIVITY IS ON THE DECREASE IN THAT AREA WITH DECREASING 850
WINDS. STILL SOME CONCERN FOR SEVERE WEATHER INITIALLY...BUT AS
EVENING PROGRESSES...AND FRONT MOVES FURTHER SOUTH...SHEAR NOT AS
IMPRESSIVE AND LOSS OF SURFACE HEATING WILL MEAN LESS INSTABILITY
FOR THE STORMS TO WORK WITH.  STILL THINK THE POTENTIAL WILL BE
THERE FOR HEAVIER RAIN AS PWATS WILL BE GREATER THAN 2 INCHES.

PC

839 AM CDT SUN...
THIS MORNINGS LOW LEVEL JET HAS INDUCED ISENTROPIC LIFT ON THE 310K
SURFACE ACROSS EASTERN NEBRASKA. WITH THE JET LEVEL WINDS ORIENTED
FROM SOUTHWEST TO NORTHEAST THE STORMS THIS MORNING HAVE BEEN SLOW
TO PUSH EAST. HOWEVER...LATEST RADAR TRENDS INDICATE THAT THE STORMS
MIGHT GRAZE THE FAR NORTHWEST CORNER OF MISSOURI...SO I HAVE ADDED
SOME SCATTERED THUNDERSTORM POPS TO THE MORNING HOURS. FARTHER
SOUTH...THE SCATTERED SHOWERS AND STORMS IN EXTREME EAST CENTRAL
KANSAS HAVE DISSIPATED...SO MORNING THUNDERSTORM CHANCES ALONG THE
STATE LINE WERE REMOVED.

CUTTER

345 AM...
WV IMAGERY DEPICTS SEVERAL POTENT SHORTWAVE FEATURES WHICH WILL HELP
DETERMINE SENSIBLE WEATHER ACROSS THE CENTRAL PLAINS FOR THE NEXT 48
HOURS. INITIAL LEAD WAVE...CURRENTLY OVER NRN MANITOBA...HAS HELPED
DAMPEN AND DISPLACE THE HIGH AMPLITUDE RIDGE WHICH HAS RESIDED OVER
THE CENTRAL CONUS FOR THE PAST SEVERAL DAYS. SECONDARY TRAILING WAVE
IS CURRENTLY SEEN OVER CNTRL MONTANA...AND THIS FEATURE WILL
TRAVERSE EWD INTO THE WRN GREAT LAKES BY MONDAY MORNING. AHEAD OF
THIS SIGNIFICANT WAVE...SEVERAL MORE SUBTLE WAVE FEATURES HAVE
EJECTED INTO THE HIGH PLAINS ON THE WRN PERIPHERY OF THE RIDGE
AXIS...AND HAVE HELPED INITIATE A CONVECTIVE SYSTEM ALONG A
PREFRONTAL SURFACE TROF OVER WRN NEBRASKA AND SOUTH DAKOTA. THIS
COMPLEX...CURRENTLY OVER CNTRL NEBRASKA...IS FORECAST TO CONTINUE TO
PROPAGATE NORTHEAST INTO NORTHWESTERN IOWA THROUGH THE MORNING HOURS.

FORECAST FOR THE IMMEDIATE SHORT TERM IS BECOMING COMPLICATED BY
ELEVATED CONVECTION DEVELOPING OVER CENTRAL AND EASTERN KANSAS THIS
MORNING. THIS ACTIVITY APPEARS TO BE ASSOCIATED WITH ISENTROPIC LIFT
ALONG THE 305K LAYER...AND APPEARS TO BE BEST HANDLED BY THE
RUC...AND TO SOME DEGREE THE NAM/WRF. COVERAGE APPEARS TO BE
ISOLATED AT BEST...AND IS FORECAST TO DISSIPATE SHORTLY AFTER
SUNRISE...SO FOR THE TIME BEING...WILL NOT INTRODUCE ANY MENTION IN
THE FORECAST.

FOCUS THIS AFTERNOON AND EVENING WILL BE CONVECTIVE INITIATION ALONG
AND AHEAD OF A SEASONABLY STRONG FRONTAL BOUNDARY FORECAST TO DIVE
SOUTHEAST FROM THE DAKOTAS. A DEEP WELL MIXED BOUNDARY LAYER WILL
DEVELOP THIS AFTERNOON IN THE WARM SECTOR OVER THE LOWER MISSOURI
RIVER VALLEY. 8H TEMPERATURES BETWEEN +20C AND +24C WILL ALLOW
TEMPERATURES TO RISE QUICKLY INTO THE 90S...BARRING SIGNIFICANT
INFLUENCE FROM ELEVATED CONVECTIVE DEBRIS ORIGINATING THIS MORNING
IN KANSAS. THIS WILL CREATE A MODERATELY UNSTABLE AND WEAKLY CAPPED
ENVIRONMENT WITH MLCAPES 2000-3000 J/KG. FORECAST SOUNDINGS INDICATE
A MODIFIED INVERTED-V TYPE PROFILE WITH T/TD SPREADS ON THE ORDER OF
25F TO 30F DURING PEAK HEATING. LIMITING FACTORS FOR WIDESPREAD
AFTERNOON WARM SECTOR CONVECTION APPEAR TO BE LACK OF A DISCERNIBLE
TRIGGER TO SUPPORT DEVELOPMENT AND WEAK LOW LEVEL CONVERGENCE
REMOVED FROM THE APPROACHING FRONTAL BOUNDARY. HOWEVER...ISOLATED
LATE AFTERNOON THUNDERSTORMS STILL APPEAR POSSIBLE AREA WIDE...WITH
SOME CHANCE FOR LOCALLY DAMAGING WINDS BEFORE THE FOCUS SHIFTS TO
MORE ROBUST THUNDERSTORMS ALONG THE FRONTAL BOUNDARY IN NORTHWEST
MISSOURI.

MODELS HAVE BEEN VERY CONSISTENT SHOWING A POTENT COLD FRONT
IMPINGING ON THE NORTHWEST CORNER OF MISSOURI BY THE LATE
AFTERNOON/EARLY EVENING HOURS. LOW LEVEL INSTABILITY...UPPER LEVEL
SUPPORT IN THE FORM OF JET STREAK ENERGY IN EXCESS OF 70 KT NORTH OF
THE BOUNDARY...AND INCREASING LOW LEVEL FRONTAL CONVERGENCE WILL ACT
TO INITIATE WIDESPREAD THUNDERSTORM DEVELOPMENT. OVERALL SHEAR
PROFILES ACROSS THE LOWER MISSOURI RIVER VALLEY WILL BE RATHER
WEAK...AND THE CONVECTION WILL LIKELY TAKE THE FORM OF LINE
SEGMENTS...WITH THE POSSIBILITY OF DAMAGING WINDS IN THE INITIAL
FORMATION STAGES...BEFORE TRANSITIONING TO A MORE BROAD CONVECTIVE
COMPLEX WITH THE LOSS OF INSTABILITY DURING THE EVENING HOURS.
DESPITE PW VALUES EXCEEDING 2 INCHES IN THE WARM SECTOR...EXCESSIVE
RAINFALL APPEARS LIMITED GIVEN THE PROGRESSIVE NATURE OF THE FRONTAL
BOUNDARY AND LIKELY EFFECTIVE COLD POOL GENERATION.

FRONTAL BOUNDARY LOOKS AS IF IT WILL MAKE QUICK PROGRESS THROUGH THE
AREA BY EARLY MONDAY AFTERNOON WITH NICE POST FRONTAL PRESSURE
RISES. TRIMMED BACK POPS FOR MONDAY AS COOLER AIR IN LARGE SCALE
SUBSIDENCE ADVECTS TOWARDS THE AREA. TUESDAY MORNING LOOKS TO BE THE
COOLEST FOR THE REGION IN OVER A MONTH WITH PLUMMETING DEWPOINTS AND
SURFACE HIGH PRESSURE CENTERED OVER WESTERN MISSOURI. GENERALLY
FOLLOWED THE SLIGHTLY WARMER MET GUIDANCE IN THIS TIME
PERIOD...ALTHOUGH THE CHILLY MAV NUMBERS WOULD BE POSSIBLE IF
DEWPOINTS CRASH AS MUCH AS THAT GUIDANCE PACKAGE INDICATES. FORECAST
WAS UNCHANGED AFTER TUESDAY AS THERE REMAINS SOME UNCERTAINTY TO THE
PATTERN EVOLUTION INTO NEXT WEEKEND.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Aug 13, 12:01 PM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT SUN AUG 13 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-141800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
101 PM CDT SUN AUG 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS MAY DEVELOP IN WEST CENTRAL AND CENTRAL
MISSOURI THIS AFTERNOON AS TEMPERATURES TOP OUT IN THE MIDDLE 90S. IF
ANY OF THESE STORMS DEVELOP...THE MAIN THREAT WOULD BE DAMAGING
WINDS.

THUNDERSTORMS WILL ALSO DEVELOP IN FAR NORTHEAST KANSAS AND NORTHWEST
MISSOURI LATE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES IN
FROM NEBRASKA. A FEW OF THESE STORMS COULD BE SEVERE...WITH THE MOST
LIKELY AREA NORTH AND WEST OF A LINE FROM ATCHISON KANSAS TO TRENTON
MISSOURI. DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE
OF QUARTERS WILL BE THE PRIMARY THREATS. THESE STORMS WILL THEN
PROGRESS TO THE SOUTHEAST ACROSS NORTHERN AND CENTRAL MISSOURI AND
ADJACENT AREAS OF EASTERN KANSAS DURING THE LATE EVENING AND
OVERNIGHT HOURS...HOWEVER THE SEVERE THREAT IS EXPECTED TO DIMINISH
BY THE MID EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS FROM SUNDAY NIGHT MAY STILL BE ONGOING ACROSS EAST
CENTRAL KANSAS AND CENTRAL MISSOURI EARLY MONDAY MORNING. BY THIS
TIME...THE THUNDERSTORMS WILL LIKELY HAVE WEAKENED...AND SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY THIS
EVENING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI.

PC

In the hours before

Special weather statement, Aug 13, 7:52 PM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
852 PM CDT SUN AUG 13 2006

KSZ057-105-140230-
JOHNSON-MIAMI-
852 PM CDT SUN AUG 13 2006

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MIAMI AND SOUTHWESTERN
JOHNSON COUNTIES UNTIL 930 PM CDT...

AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF OTTAWA TO OTTAWA TO LANE...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF OTTAWA TO OTTAWA TO 11 MILES SOUTHWEST OF OSAWATOMIE...
MOVING NORTHEAST AT 30 MPH.

THESE STORMS WILL BE NEAR...
  OSAWATOMIE BY 905 PM CDT.
  EDGERTON BY 915 PM CDT.
  PAOLA BY 920 PM CDT.
  SPRING HILL AND GARDNER BY 925 PM CDT.

WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ
Special weather statement, Aug 13, 8:41 PM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
941 PM CDT SUN AUG 13 2006

MOZ016-017-024-025-032-140330-
ADAIR-CHARITON-LINN-MACON-SULLIVAN-
941 PM CDT SUN AUG 13 2006

...SIGNIFICANT WEATHER ALERT FOR LINN...MACON...NORTHEASTERN
CHARITON...SOUTHEASTERN SULLIVAN AND SOUTHWESTERN ADAIR COUNTIES
UNTIL 1030 PM CDT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
LINNEUS TO BROOKFIELD TO 9 MILES NORTH OF KEYTESVILLE...OR ALONG A
LINE EXTENDING FROM 15 MILES NORTHWEST OF BROOKFIELD TO BROOKFIELD TO
11 MILES SOUTH OF MARCELINE...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE NEAR...
  BROWNING AND BUCKLIN BY 955 PM CDT.
  CALLAO BY 1020 PM CDT.
  BEVIER BY 1025 PM CDT.
  MACON BY 1030 PM CDT.

THE TOWNS OF ROTHVILLE...PURDIN...WIEN...NEW CAMBRIA...NEW BOSTON...
WINIGAN...ETHEL...ELMER AND SOUTH GIFFORD ARE ALSO IN THE PATH OF
THESE STORMS.

WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

MJ
Local storm report, Aug 13, 11:49 PM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 AM CDT MON AUG 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     GLADSTONE               39.21N 94.56W
08/13/2006  M56 MPH          CLAY               MO   MESONET

            MEASURED AT ANTIOCH MIDDLE SCHOOL AWS SITE

&&

BOOKBINDER

The radar

The Pleasant Hill radar (KEAX), 49 km away, was scanning. The volume nearest the first event began at 07:40 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Johnson

When
August 14, 1:40 AM CST
Where
Johnson County, Overland Park
Property damage
$150,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
38.884, -94.822 (the zone’s center; the record gives no point)

Lightning hit a home and caused major damage from a fire that broke out.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527903.